Vol. 12, No. 4, 2019

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 6, 1605–1954
Issue 5, 1269–1603
Issue 4, 945–1268
Issue 3, 627–944
Issue 2, 317–625
Issue 1, 1–316

Volume 12, 8 issues

Volume 11, 8 issues

Volume 10, 8 issues

Volume 9, 8 issues

Volume 8, 8 issues

Volume 7, 8 issues

Volume 6, 8 issues

Volume 5, 5 issues

Volume 4, 5 issues

Volume 3, 4 issues

Volume 2, 3 issues

Volume 1, 3 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Subscriptions
 
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
 
ISSN: 1948-206X (e-only)
ISSN: 2157-5045 (print)
Author Index
To Appear
 
Other MSP Journals
Classification of positive singular solutions to a nonlinear biharmonic equation with critical exponent

Rupert L. Frank and Tobias König

Vol. 12 (2019), No. 4, 1101–1113
DOI: 10.2140/apde.2019.12.1101
Abstract

For n 5, we consider positive solutions u of the biharmonic equation

Δ2u = u(n+4)(n4) on n {0},

with a nonremovable singularity at the origin. We show that |x|(n4)2u is a periodic function of ln|x| and we classify all periodic functions obtained in this way. This result is relevant for the description of the asymptotic behavior of local solutions near singularities and for the Q-curvature problem in conformal geometry.

Keywords
fourth-order equation, critical exponent, classification, periodic solutions
Mathematical Subject Classification 2010
Primary: 34C25, 35B09, 35J30, 53A30
Milestones
Received: 2 November 2017
Revised: 28 May 2018
Accepted: 30 July 2018
Published: 20 October 2018
Authors
Rupert L. Frank
Mathematisches Institut
Ludwig-Maximilians-Universität München
München
Germany
Department of Mathematics
Caltech
Pasadena, CA
United States
Tobias König
Mathematisches Institut
Ludwig-Maximilians-Universität München
München
Germany